I had bad back spasms for a short while and doc gave me valium just in case (I went crazy until my body stablized again.) Based on alternative blood test and hair sample I showed very high calcium. Read Sherry Rogers envirnomental books on cfs, she talks about importance of magnesium to so many body functions.
So long story long, calcium and magnesium both deal with muscle spasm and contraction and are opposites in the body to keep in balance. (Many minerals operate as opposites.) So I doubled my magnesium. Helped sort of but didn't feel right, too tense. So I cut out calcium, and lots of improvement happened to fatigue, and muscle use, and cognitive function.
My point isn't to cut out calcium. We're each unique. It's just that beyond valium as needed, playing with vitamins and their balance may help more permanently. I've since found the magn gluconate better than the regular oxide one, but that only comes in small amounts so I take one pill of each magne type. Low postassim can also cause spasms (including of the heart if it gets low enough.) That has to be doc tested and prescribed. I know several people who use calcium for menstrual cramps the way the rest of us use motrin!
I never did take the valium, used heating pad, hot bath (before I knew it was bad for the dysautonmia and caused rebound pain increases). So I can't answer directly what you asked. My doc wasn't concerned with short term use at all and wasn't very worried about it if probably if I used it longer term.
The alternative tests gave me the idea, but I have no reason to believe they are actually accurate tests. The hair test doesn't make sense since I use shampoo on my hair which changes it's contents, but oh well - I improved.
Copyright 1994-2016MedHelp International.All rights reserved. MedHelp is a division of Aptus Health.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.